Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 166, NWS Louisville, KY

July 29, 2000Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2000, 5:01 PM EDT for Clark County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2000, 5:01 PM EDT (21:01 UTC)
Expired
Jul 29, 2000, 5:30 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Clark County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 292103
SVRSDF
KYC049-292130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 530 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WINCHESTER...OR ABOUT 11
  MILES SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHESTER AROUND 515 PM EDT
  RUCKERVILLE AROUND 525 PM EDT
  
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WIN(DS.
IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

CROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 29, 3:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SAT JUL 29 2000

WATER VAPOR IMAGERY INDICATING BACKING FLO ACRS FA...THIS WILL TEND
TO SLOW TO A CRAWL...EWD MVMNT OF FNTL BNDRY...ATTM FROM ERN IL TO
NW AR. WIDESPREAD SHRA AHD OF MID MSP VLY SHRTWV HAS DIMINISHED IN
COVERAGE/INTENSITY AS IT REACHED OUR CWFA...HOWEVR STORMS HAVE
DEVELOPED WHERE HTG HAS DESTABILIZED THE AMS ACRS SC/SERN FA. A FEW
OF THESE STORMS MAY PRODUCE DAMAGING WIND AND SMALL HAIL...PRIMARILY
SOUTH OF A LINE FROM BOWLING GREEN TO RICHMOND THIS EVENING.

THIS DEEP S/SW FLO REGIME TO CONT THRU THE FCST PD WITH CDFNT LIKELY
REACHING ONLY AS FAR EAST AS WKY...THEREBY KEEPING OUR FA IN AN
UNSETTLED...HI MOIST BNDRY LAYER AMS AS IMPUSLES CONT TO ROTATE ARND
WEAKENING UPR CENTER PROGGED IN IL BY 00Z TUE. AS A RESULT...SCT TO
NUMEROUS SHOWERS AND STORMS SHUD CONT THRU THE FCST PD.

SDF...NONE.
DK

In the hours before

Special weather statement, Jul 29, 11:43 AM EDT, 5 hours 18 minutes before
KYZ039>043-046>049-053>057-061>067-070>078-081-082-292200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT SAT JUL 29 2000

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING FOR SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY
ALONG AND SOUTH OF A LINE FROM BOWLING GREEN TO LEXINGTON.

A SLOW MOVING FRONT WILL REACH KENTUCKY LATE TODAY AND CONTINUE TO
TRIGGER THUNDERSTORMS IN MOIST...UNSTABLE AIR. A FEW OF THESE STORMS
MAY PRODUCE DAMAGING WINDS...IN ADDITION TO SMALL HAIL AND HEAVY
RAIN.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON+ THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

KIRKPATRICK
Local storm report, Jul 29, 3:40 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SAT JUL 29 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    AMOS                      KY   WIND DAMAGE
07/29/00   ALLEN                          TREES DOWN ALONG ROUTE
                                          99. REPORTED BY LAW                       OUTAGES. REPORTED BY
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:10 PM EDTSevere Thunderstorm WarningLMKAllen35 min
Jul 29, 3:30 PM EDTSevere Thunderstorm WarningLMKBarren, Monroe30 min
Jul 29, 3:59 PM EDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe46 min
Jul 29, 4:38 PM EDTSevere Thunderstorm WarningLMKAdair, Russell37 min
Jul 29, 4:42 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln48 min
Jul 29, 4:45 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.